Alert archive / Georgia / Severe Thunderstorm Warnings in 2022
Severe Thunderstorm Warning 64, NWS Charleston, SC
NWS Charleston, SC issued this severe thunderstorm warning at May 23, 2022, 5:29 PM EDT for Hampton County, Jasper County, South Carolina; 4 counties in Georgia. It was in force for 61 min. 8 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 23, 2022, 5:29 PM EDT (21:29 UTC)
- Expired
- May 23, 2022, 6:30 PM EDT
- In force
- 61 min
- Issued by
- NWS Charleston, SC
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Bryan County, GA, Bulloch County, GA, Effingham County, GA, Screven County, GA, Hampton County, SC, Jasper County, SC
The radar
The Charleston,SC radar (KCLX), 39 km from the middle of the area, began a volume at 21:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 23, 5:32 PM EDT | TSTM WND DMG | Pembroke, GA | TREE DOWN ON A HOUSE ALONG WARNELL STREET IN PEMBROKE. TIME ESTIMATED BASED ON RADAR. |
| May 23, 5:35 PM EDT | TSTM WND DMG | 2 Nne Pembroke, GA | TREE DOWN NEAR THE INTERSECTION OF HIGHWAY 19 AND GEORGE EDWARDS ROAD. TIME ESTIMATED BASED ON RADAR. |
| May 23, 5:55 PM EDT | TSTM WND DMG | Shirley, SC | TREE DOWN NEAR THE INTERSECTION OF SHIRLEY ROAD AND AUGUSTA STAGECOACH ROAD. TIME ESTIMATED BASED ON RADAR. |
| May 23, 6:03 PM EDT | TSTM WND DMG | 1 Nw Furman, SC | TREE DOWN NEAR THE INTERSECTION OF HONEY HILL ROAD AND STEEP BOTTOM ROAD. TIME ESTIMATED BASED ON RADAR. |
| May 23, 6:05 PM EDT | TSTM WND DMG | 2 Nw Pineland, SC | TREE DOWN NEAR THE INTERSETION OF TYE BRANCH ROAD AND RICHARD POLLINS ROAD. TIME ESTIMATED BASED ON RADAR. |
| May 23, 6:12 PM EDT | TSTM WND DMG | 4 Wnw Grays, SC | TREE DOWN NEAR THE INTERSECTION OF SC-3 AND JOHNIE PEEPLES DR. TIME ESTIMATED BASED ON RADAR. |
| May 23, 6:15 PM EDT | TSTM WND DMG | 4 E Lena, SC | TREES BLOCKING TWO LANES OF BROWNINGGATE ROAD BETWEEN CHOCOLATE CITY ROAD AND TWO SISTERS ROAD. TIME ESTIMATED BASED ON RADAR. |
| May 23, 6:21 PM EDT | TSTM WND DMG | Gillisonville, SC | TREE DOWN NEAR THE INTERSECTION OF GRAYS HIGHWAY AND GILLISON BRANCH ROAD. TIME ESTIMATED BASED ON RADAR. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 8 storm reports to this severe thunderstorm warning; the first came 3 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 23, 3:15 PM EDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 9.5 hours before the alert went out and 139 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 143 J/kg
- Mixed-layer CIN
- -127 J/kg
- Mixed-layer LCL
- 1342 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 82 m²/s²
- 0-3 km storm-relative helicity
- 114 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
697
WUUS52 KCHS 232129
SVRCHS
GAC029-031-103-251-SCC049-053-232230-
/O.NEW.KCHS.SV.W.0064.220523T2129Z-220523T2230Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Charleston SC
529 PM EDT Mon May 23 2022
The National Weather Service in Charleston has issued a
* Severe Thunderstorm Warning for portions of...
Bryan County in southeastern Georgia...
Screven County in southeastern Georgia...
Bulloch County in southeastern Georgia...
Effingham County in southeastern Georgia...
Hampton County in southeastern South Carolina...
Jasper County in southeastern South Carolina...
* Until 630 PM EDT.
* At 529 PM EDT, severe thunderstorms were located along a line
extending from Hunters to near Pembroke, moving northeast at 45
mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
* Locations impacted include:
Ridgeland, Springfield, Hampton, Pembroke, Lake Warren State Park,
Godley Station, Lanier, Rincon, Port Wentworth, Hardeeville,
Varnville, Estill, Guyton, Brooklet and Brunson.
This warning includes the following interstates:
I-16 between mile markers 126 and 150.
I-95 in South Carolina between mile markers 8 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3266 8157 3271 8140 3284 8126 3287 8127
3296 8121 3302 8108 3290 8098 3232 8100
3223 8117 3223 8120 3210 8139 3207 8168
3209 8172 3210 8173 3211 8175 3216 8178
TIME...MOT...LOC 2129Z 246DEG 38KT 3268 8155 3207 8167
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
SPR2 follow-up statements
232
WWUS52 KCHS 232203
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
603 PM EDT Mon May 23 2022
GAC029-031-103-251-SCC049-053-232230-
/O.CON.KCHS.SV.W.0064.000000T0000Z-220523T2230Z/
Bryan GA-Screven GA-Bulloch GA-Effingham GA-Hampton SC-Jasper SC-
603 PM EDT Mon May 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF BRYAN...SCREVEN...BULLOCH...EFFINGHAM...HAMPTON AND
JASPER COUNTIES...
At 603 PM EDT, severe thunderstorms were located along a line
extending from near Rivers Bridge State Park to near Clyo to near
Ellabell, moving east at 35 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include:
Ridgeland, Springfield, Hampton, Pembroke, Lake Warren State Park,
Godley Station, Lanier, Rincon, Port Wentworth, Hardeeville,
Varnville, Estill, Guyton, Brunson and Gifford.
This warning includes the following interstates:
I-16 between mile markers 133 and 150.
I-95 in South Carolina between mile markers 8 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3271 8140 3284 8126 3287 8127 3296 8121
3302 8108 3290 8098 3232 8100 3223 8117
3223 8120 3210 8139 3207 8168 3239 8159
3268 8151
TIME...MOT...LOC 2203Z 256DEG 31KT 3299 8114 3246 8131 3209 8150
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
Adam095
WWUS52 KCHS 232215
SVSCHS
Severe Weather Statement
National Weather Service Charleston SC
615 PM EDT Mon May 23 2022
GAC251-232224-
/O.CAN.KCHS.SV.W.0064.000000T0000Z-220523T2230Z/
Screven GA-
615 PM EDT Mon May 23 2022
...THE SEVERE THUNDERSTORM WARNING FOR PORTIONS OF SCREVEN COUNTY IS
CANCELLED...
The immediate risk for severe weather has ended.
LAT...LON 3290 8098 3232 8100 3223 8117 3223 8120
3210 8139 3208 8159 3259 8141 3260 8139
3261 8140 3275 8136 3284 8126 3287 8127
3296 8121 3302 8108
TIME...MOT...LOC 2214Z 247DEG 37KT 3302 8104 3249 8121 3212 8141
$$
GAC029-031-103-SCC049-053-232230-
/O.CON.KCHS.SV.W.0064.000000T0000Z-220523T2230Z/
Bryan GA-Bulloch GA-Effingham GA-Hampton SC-Jasper SC-
615 PM EDT Mon May 23 2022
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM EDT
FOR PORTIONS OF BRYAN...BULLOCH...EFFINGHAM...HAMPTON AND JASPER
COUNTIES...
At 614 PM EDT, severe thunderstorms were located along a line
extending from near Ashton to near Clyo to near Meldrim, moving east
at 40 mph.
HAZARD...60 mph wind gusts and penny size hail.
SOURCE...Radar indicated.
IMPACT...Expect damage to trees and powerlines.
Locations impacted include:
Ridgeland, Springfield, Hampton, Lake Warren State Park, Godley
Station, Lanier, Rincon, Port Wentworth, Hardeeville, Varnville,
Estill, Guyton, Brunson, Gifford and Furman.
This warning includes the following interstates:
I-16 between mile markers 138 and 150.
I-95 in South Carolina between mile markers 8 and 18.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so.
&&
LAT...LON 3290 8098 3232 8100 3223 8117 3223 8120
3210 8139 3208 8159 3259 8141 3260 8139
3261 8140 3275 8136 3284 8126 3287 8127
3296 8121 3302 8108
TIME...MOT...LOC 2214Z 247DEG 37KT 3302 8104 3249 8121 3212 8141
HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...0.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH
$$
AdamWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, SC wrote its last area forecast discussion before this severe thunderstorm warning went out at May 23, 4:27 PM EDT, 1 hour 2 minutes earlier.
Area forecast discussion, May 23, 4:27 PM EDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Charleston SC 427 PM EDT Mon May 23 2022 .SYNOPSIS... Warm and humid conditions along with a few smaller scale systems moving through, will maintain unsettled weather across the area through much of the week. Drier conditions could then return this weekend. && .NEAR TERM /UNTIL 6 AM TUESDAY MORNING/... This Evening and Tonight: An area of low pressure will continue to shift north-northeast across northern Georgia and eventually into the South Carolina Upstate and western North Carolina while much of the region remains along the edge of high pressure centered across the western Atlantic. Low-lvl convergence extending well south of the low pressure center, depicted via sfc obs and visible sat imagery, will continue to initiate showers/thunderstorms just west of the area, which will eventually shift into inland areas during the next several hours. Ahead of this convection, strong sfc heating has already aided in the development of a few strong/severe thunderstorms. Although mid-lvl lapse rates are somewhat weak, southerly sfc winds will continue to draw moisture into the region with most areas exhibiting dewpts in the the lower 70s and PWATs approaching 1.75 inches. MLCAPE ranging between 2000-2500 J/kg combined with 35-40 kt low-mid lvl flow are expected to result in strong and/or severe thunderstorms during the next several hours away from the coast, where a Severe Thunderstorm Watch is now in effect until 11 PM. Hail CAPE and DCAPE near 800 J/kg support damaging winds and hail with thunderstorms moving into the area. Brief heavy rainfall is also possible, resulting in minor flooding. Hi-res models still indicate clusters and/or a broken line of showers and thunderstorms progressing east-northeast through inland areas this evening, but in a weakening state after sunset. However, sufficient instability and modest shear along with cold pooling could push convection to the I-95 corridor in an enhanced state with damaging winds, hail, and heavy rain. After midnight, dry conditions should prevail. Despite cloud cover, ample moisture from recent rains and favorable condensation pressure deficits suggest the potential for some patchy fog inland. Low temps should remain mild, generally ranging in the upper 60s to lower 70s. && .SHORT TERM /6 AM TUESDAY MORNING THROUGH THURSDAY/... Pattern Synopsis/Forecast: Strong Pacific short-wave energy will dig into the southern and central Plains heading into midweek, with a mid-level low closing off along the the front range of the Rockies Tuesday before slowly progressing into the Plains. System is a bit stronger, deeper and slower than in previous guidance forecasts. Downstream, upper level ridging will hold along the SE states into the Atlantic through the short-term period with warm and modestly moist conditions persisting across the region. Convective evolution and precip chances remain the main forecast challenge through the short-term. After today's round of convection wanes later tonight, appears we will start the day Tuesday rain- free, probably through the morning hours. Ample low level moisture and daytime heating will drive MLCAPE values into the 1-2K J/Kg range for the afternoon. Recent high-res CAM guidance along with the NAM/GFS continue to suggest we see another round of thunderstorm development later in afternoon into the evening, possibly along any residual outflows from todays storms as well as sea breeze interactions. But unlike today, flow aloft/shear profiles will be a bit weaker owing to the departure of the Gulf low. No doubt there will be some strong storms to monitor, but an organized severe weather threat looks lower than today. Still quite a bit of uncertainty regarding the timing and coverage, and thus I will maintain just chancy pops for now. Wednesday and Thursday may quiet down some. But with the warm and somewhat humid conditions remaining, we will have to maintain some chances for showers and storms for the afternoon into the evening. Temperatures through the period will remain at or a little above normal for late May. && .LONG TERM /THURSDAY NIGHT THROUGH MONDAY/... Closed upper level low will be slowly migrating through the SE CONUS and Gulf Coast region through most of the extended period, pressing a boundary into the region late Friday into Saturday. But, as is typically the case with these closed upper lows, timing is problematic (slower is usually better and guidance is already slower today compared to yesterday). Right now, highest rain chances will come with the front later Friday/Friday night, with a potential drying trend heading into the weekend and early next week. Will see how that goes and adjust as we go along. Temperatures through the period will remain around normal. && .AVIATION /20Z MONDAY THROUGH SATURDAY/... VFR conditions should prevail through 18Z Tuesday at CHS/JZI/SAV terminals. However, showers and thunderstorms could impact all terminals this evening, which could temporarily produce MVFR/IFR or potentially lower conditions. At this time, shower/thunderstorm activity has been delayed until at least 21Z, where VCTS has been included at all TAF sites for a few hours. Should trends become more favorable, TEMPO groups for thunderstorms will likely be needed. Extended Aviation Outlook: VFR conditions will largely prevail throughout the week. However, flight restrictions remain possible at times at the terminals, as periodic showers and thunderstorms impact the region during the afternoon into the evening. A touch of fog is also possible each morning as well. && .MARINE... This Evening and Tonight: Southerly winds will prevail, with speeds mostly in the 10-15 kt range or less during the overnight period. However, some enhancement remains along the land/sea interface late this afternoon/evening, with gusts around 20 kt at times. Seas will range between 2-3 ft through the period. Tuesday through Saturday: Conditions will remain below Small Craft Advisory levels through midweek, although locally higher winds and waves will occur with any storms that move through the coastal waters. A bit stronger south to southeasterly flow along with higher seas develop through the coastal waters late in the week as a strong cold front approaches from the west. However, at this juncture, winds and seas are still expected to remain below headline criteria. && .CHS WATCHES/WARNINGS/ADVISORIES... GA...None. SC...None. MARINE...None. && NEAR TERM...DPB SHORT TERM...TBA LONG TERM...TBA AVIATION...DPB/TBA MARINE...DPB/TBA
Hazardous weather outlook, May 23, 5:15 PM EDT, 14 minutes before
Hazardous Weather Outlook National Weather Service Charleston SC 515 PM EDT Mon May 23 2022 GAZ087-088-099>101-114>119-137>141-SCZ040-042>045-047>049-051-052- 242115- Jenkins-Screven-Candler-Bulloch-Effingham-Tattnall-Evans- Inland Bryan-Coastal Bryan-Inland Chatham-Coastal Chatham-Long- Inland Liberty-Coastal Liberty-Inland McIntosh-Coastal McIntosh- Allendale-Hampton-Inland Colleton-Dorchester-Inland Berkeley- Inland Jasper-Beaufort-Coastal Colleton-Coastal Jasper- Tidal Berkeley- 515 PM EDT Mon May 23 2022 ...SEVERE THUNDERSTORM WATCH 263 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for southeast Georgia and southeast South Carolina. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy Rainfall: Showers and thunderstorms producing heavy rainfall may lead to localized flooding across the region Tuesday into Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. SCZ050-242115- Charleston- 515 PM EDT Mon May 23 2022 This Hazardous Weather Outlook is for southeast South Carolina. .DAY ONE...Tonight. Severe Thunderstorms: Thunderstorms are expected to move in from the west and impact the area through the evening. Thunderstorms will be capable of producing damaging wind gusts and hail. While the threat for severe weather will exist across the entire area, the highest risk is expected to remain inland where a Severe Thunderstorm Watch is currently in effect until 11 PM EDT. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Heavy Rainfall: Showers and thunderstorms producing heavy rainfall may lead to localized flooding across the region Tuesday into Tuesday evening. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ330-350-374-242115- Charleston Harbor- Waters from South Santee River to Edisto Beach SC out 20 NM- Waters from Savannah GA to Altamaha Sound GA from 20 to 60 NM- 515 PM EDT Mon May 23 2022 This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. The probability for widespread hazardous weather is low. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time. AMZ352-354-242115- Waters from Edisto Beach SC to Savannah GA out 20 NM- Waters from Savannah GA to Altamaha Sound GA out 20 NM, including Grays Reef National Marine Sanctuary- 515 PM EDT Mon May 23 2022 ...SEVERE THUNDERSTORM WATCH 263 IN EFFECT UNTIL 11 PM EDT THIS EVENING... This Hazardous Weather Outlook is for Atlantic coastal waters. .DAY ONE...Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Severe Thunderstorm Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. The probability for widespread hazardous weather is low. .SPOTTER INFORMATION STATEMENT... Spotter assistance is not anticipated at this time.
In the hours before
Special weather statement, May 23, 4:25 PM EDT, 1 hour 4 minutes before
Special Weather Statement
National Weather Service Charleston SC
425 PM EDT Mon May 23 2022
GAZ087-232045-
Jenkins-
425 PM EDT Mon May 23 2022
...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF JENKINS COUNTY...
At 425 PM EDT, National Weather Service doppler radar indicated a
strong thunderstorm near Perkins, or 9 miles northeast of Millen,
moving northeast at 15 mph.
HAZARD...strong winds 45 to 55 mph and up to penny sized hail.
SOURCE...Radar Indicated.
IMPACT...Expect minor damage to tree limbs and blowing around of
light, unsecured objects. Minor hail damage to plants,
trees and crops is possible. Damage to windshields is
unlikely.
Some locations in the path of this storm include...
Millen.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Report damage directly to the Charleston National Weather Service at
888-383-2024 when it is safe to do so. You can also email your
report to nws.charlestonsc@noaa.gov.
&&
LAT...LON 3293 8193 3295 8186 3294 8183 3295 8182
3293 8178 3291 8177 3284 8180 3275 8188
3285 8200
TIME...MOT...LOC 2025Z 226DEG 14KT 3291 8184
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...55 MPH
SPRLocal storm report, May 23, 4:53 PM EDT, 36 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
453 PM EDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 6 NNW PULASKI 32.47N 82.00W
05/23/2022 CANDLER GA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF PORTAL HIGHWAY AND
ROSEMARY CHURCH ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2200542Local storm report, May 23, 4:58 PM EDT, 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
458 PM EDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0422 PM TSTM WND DMG 5 NNW PULASKI 32.45N 81.99W
05/23/2022 CANDLER GA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF ROSEMARY CHURCH ROAD
AND LAWRENCE ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2200543Local storm report, May 23, 5:03 PM EDT, 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON SC
503 PM EDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 2 E METTER 32.39N 82.02W
05/23/2022 CANDLER GA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF GA-46 AND FIFTEEN
MILE CREEK ROAD. TIME ESTIMATED BY RADAR.
&&
EVENT NUMBER CHS2200544Local storm report, May 23, 5:10 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
510 PM EDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0411 PM TSTM WND DMG 2 E METTER 32.39N 82.02W
05/23/2022 CANDLER GA 911 CALL CENTER
TREE DOWN NEAR THE INTERSECTION OF GA-46 AND FIFTEEN
MILE CREEK ROAD. TREE DOWN NEAR THE INTERSECTION OF
GA-46 AND LAKE CHURCH ROAD. TIME ESTIMATED BY RADAR.
&&
CORRECTED REMARKS
EVENT NUMBER CHS2200544Local storm report, May 23, 5:26 PM EDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE CHARLESTON SC
526 PM EDT MON MAY 23 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0419 PM TSTM WND DMG 4 NNW PULASKI 32.45N 81.98W
05/23/2022 CANDLER GA LAW ENFORCEMENT
CANDLER COUNTY SHERIFF'S OFFICE RELAYED IMAGES OF
NUMEROUS TREES WITH SOME POWER POLES DOWN ALONG ROSEMARY
CHURCH ROAD. DAMAGE IS CONSISTENT WITH STRAIGHT LINE
WINDS. TIME ESTIMATED BASED ON RADAR.
&&
CORRECTED LOCATION...REMARKS...SOURCE
EVENT NUMBER CHS2200542The office that day
Everything else NWS Charleston, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 23, 1:11 AM EDT | Special Marine Warning | CHS | 64 min | |
| May 23, 2:02 AM EDT | Special Marine Warning | CHS | 58 min | |
| May 23, 3:22 PM EDT | Special Weather Statement | CHS | Allendale | 23 min |
| May 23, 3:33 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 57 min |
| May 23, 5:06 PM EDT | Severe Thunderstorm Warning | CHS | Allendale | 54 min |
| May 23, 6:06 PM EDT | Severe Thunderstorm Warning | CHS | Jasper | 54 min |
| May 23, 6:26 PM EDT | Severe Thunderstorm Warning | CHS | Colleton, Dorchester, Hampton, Jasper | 64 min |
| May 23, 7:06 PM EDT | Severe Thunderstorm Warning | CHS | Berkeley, Colleton, Dorchester | 54 min |
| May 23, 1:55 PM EDT | Special Weather Statement | CHS | Jenkins | 35 min |
| May 23, 2:15 PM EDT | Special Weather Statement | CHS | Jenkins | 30 min |
| May 23, 2:20 PM EDT | Severe Thunderstorm Warning | CHS | Jenkins, Screven | 55 min |
| May 23, 3:50 PM EDT | Special Weather Statement | CHS | Candler | 10 min |
| May 23, 3:59 PM EDT | Special Weather Statement | CHS | Candler | 31 min |
| May 23, 4:25 PM EDT | Special Weather Statement | CHS | Jenkins | 20 min |
| May 23, 4:47 PM EDT | Severe Thunderstorm Warning | CHS | Bryan, Bulloch, Candler, Evans, Jenkins, Liberty and 3 more | 58 min |
| May 23, 5:56 PM EDT | Special Weather Statement | CHS | Bryan, Liberty | 34 min |
Nearby
Severe Thunderstorm Warnings in Georgia, 2022Severe Thunderstorm Warnings in South Carolina, 2022Every severe thunderstorm warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.